MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY¿ AFOCUS II¿DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY¿ AFOCUS II¿DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING
Model Number IBI-81680
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Vascular Dissection (3160)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation ablation procedure a dissection occurred resulting in a cardiac tamponade.  while creating geometry, the user noted difficulty maneuvering the catheter due to the patient's anatomy in the left superior pulmonary vein (lspv) the patient became hypotensive.The ablation procedure was stopped and the patient was transferred to open heart surgery to repair the vessel dissection.Upon removal the catheter operated as expected and there were no performance issues with any abbott device.The patient is stable.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported dissection may have been procedural related.

Brand Name
INQUIRY¿ AFOCUS II¿DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key8016012
Report Number2030404-2018-00075
Device Sequence Number16489544
Product Code DRF
UDI-Device Identifier05414734305273
UDI-Public05414734305273
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K042775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberIBI-81680
Device Lot Number6116582
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer10/27/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight53